Quote from kallymac:What is mobic? I had taken relafen several years ago but it was really hard on my stomach. I don't know if Vioxx is still on the market or not but I have a minor heart defect so I don't know if I want to take a chance there or not. I've heard it works great, but just uncomfortable with the side effects.
If your surgery was fusion you don't want to be taking an NSAIDS as they will interfer with fusions curing or completing. Aleve
is, according to the television and web reports in the same category with the VIOXX
although it was not taken off the markets. If you have a minor heart defect, would not recommend the Aleve
unless checking with your doc.
The reason I mentioned the Glucosamine combo is that with my fusion surgery in Dec, I cannot take my NSAIDs Naprosyn
until the fusion is complete. In the meanwhile, the doc said the Glucosamine was safe for the fusion and might help. The rest of my joints were miserable without my arthritis meds, and although not as good and the fact it took a bit before I could say it was helping, although subtle my joints are not hanging and popping as much and I suppose maybe not hurting to the same extent.
As far as I know Vioxx
is off the market, but may be allowed back on, per some of the articles I've seen. However, I'll stay away from that one. Two of my aunts were on it and both had unexplained bleeding and strokes, and died before the doctors they had figured out it was the cause. Not sure whether their children have taken any action on that. My mother was on it before the first warning back in the late 90's, but our osteopathic doctor called and took her off of it the very next day, thank goodness.
There is one medicine used for arthritic pain that is not an NSAID, which works like a super, super aspirin
. Again, something you could ask your doc as to impact on the heart, but since aspirin
is often prescribed for the heart, maybe it could work. It is Trillisate and when my mother was on it, it worked to keep the pain down in her joints. I couldn't take it as it made my ears ring, but it has been on the market many years.